Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 32, NWS Quad Cities, IA

June 10, 2015Bureau County, Putnam County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 10, 2015, 5:56 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 64 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2015, 5:56 PM CDT (22:56 UTC)
Expired
Jun 10, 2015, 7:00 PM CDT
In force
64 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Bureau County, IL, Putnam County, IL

The radar

The Chicago radar (KLOT), 110 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 6:07 PM CDTHAIL 0.883 Sw Mc Nabb, IL
Jun 10, 6:13 PM CDTHAIL 1Ene Mc Nabb, ILALSO HEAVY RAIN AND FREQUENT LIGHTNING.
Jun 10, 6:15 PM CDTTSTM WND GST 59S Mc Nabb, ILSPOTTER ESITMATED WINDS SPEEDS OF 59 MPH.
Jun 10, 6:15 PM CDTHAIL 1.753 W Mc Nabb, ILVIA TWITTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
940 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1786 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WUUS53 KDVN 102256
SVRDVN
ILC011-155-110000-
/O.NEW.KDVN.SV.W.0032.150610T2256Z-150611T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
556 PM CDT WED JUN 10 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
  SOUTHEASTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 700 PM CDT

* AT 555 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCNABB...OR
  NEAR HENNEPIN...MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HENNEPIN...GRANVILLE...MCNABB...MC NABB...MARK...MAGNOLIA...
  STANDARD AND FLORID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4110 8931 4111 8932 4127 8934 4129 8935
      4130 8916 4110 8916
TIME...MOT...LOC 2255Z 260DEG 25KT 4122 8923 

HAIL...1.25IN
WIND...60MPH
 
$$

HAASE
4 follow-up statements
934 
WWUS53 KDVN 102304
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
604 PM CDT WED JUN 10 2015

ILC011-102314-
/O.CAN.KDVN.SV.W.0032.000000T0000Z-150611T0000Z/
BUREAU IL-
604 PM CDT WED JUN 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUREAU COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4110 8931 4111 8932 4123 8933 4124 8933
      4124 8934 4125 8916 4110 8916
TIME...MOT...LOC 2304Z 260DEG 25KT 4119 8924 

$$

ILC155-110000-
/O.CON.KDVN.SV.W.0032.000000T0000Z-150611T0000Z/
PUTNAM IL-
604 PM CDT WED JUN 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN PUTNAM COUNTY...

AT 604 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MC NABB...OR
NEAR HENNEPIN...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HENNEPIN...MCNABB...MC NABB...MAGNOLIA AND FLORID. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4110 8931 4111 8932 4123 8933 4124 8933
      4124 8934 4125 8916 4110 8916
TIME...MOT...LOC 2304Z 260DEG 25KT 4119 8924 

HAIL...1.25IN
WIND...60MPH
 
$$

HAASE
419 
WWUS53 KDVN 102324
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
624 PM CDT WED JUN 10 2015

ILC155-110000-
/O.CON.KDVN.SV.W.0032.000000T0000Z-150611T0000Z/
PUTNAM IL-
624 PM CDT WED JUN 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN PUTNAM COUNTY...

AT 622 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MC NABB...OR 8
MILES SOUTHEAST OF HENNEPIN...MOVING EAST AT 10 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...AT 615 PM A TRAINED WEATHER SPOTTER REPORTED 59 MPH WINDS 
IN MCNABB.  ANOTHER SPOTTER REPORTED GOLF BALL SIZE HAIL 3 MILES 
WEST OF MCNABB. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HENNEPIN...MCNABB...MC NABB...MAGNOLIA AND FLORID. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4110 8931 4111 8932 4123 8933 4124 8933
      4124 8934 4125 8916 4110 8916
TIME...MOT...LOC 2322Z 260DEG 25KT 4117 8921 

HAIL...1.75IN
WIND...60MPH
 
$$

HAASE
281 
WWUS53 KDVN 102347
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
647 PM CDT WED JUN 10 2015

ILC155-110000-
/O.CON.KDVN.SV.W.0032.000000T0000Z-150611T0000Z/
PUTNAM IL-
647 PM CDT WED JUN 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR PUTNAM COUNTY...

AT 646 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MC NABB...OR 
9 MILES SOUTHEAST OF HENNEPIN...AND WAS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HENNEPIN...MCNABB...MC NABB...MAGNOLIA AND FLORID. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4110 8931 4111 8932 4123 8933 4124 8933
      4124 8934 4125 8916 4110 8916
TIME...MOT...LOC 2346Z 267DEG 22KT 4115 8923 

HAIL...1.25IN
WIND...60MPH
 
$$

HAASE
841 
WWUS53 KDVN 102358
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
658 PM CDT WED JUN 10 2015

ILC155-110007-
/O.EXP.KDVN.SV.W.0032.000000T0000Z-150611T0000Z/
PUTNAM IL-
658 PM CDT WED JUN 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY
WILL EXPIRE AT 700 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4110 8931 4111 8932 4123 8933 4124 8933
      4124 8934 4125 8916 4110 8916
TIME...MOT...LOC 2356Z 260DEG 25KT 4115 8923 

$$

HAASE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:26 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 10, 3:26 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT WED JUN 10 2015

.SYNOPSIS...
ISSUED AT 325 PM CDT WED JUN 10 2015

COLD FRONT WAS SOUTH OF INTERSTATE 80 AND CONTINUED TO MOVE SLOWLY
SOUTHWARD. AT 3 PM IN OUR NORTHERN CWA TEMPERATURES WERE IN THE
MID 80S WITH DEWPOINTS IN THE LOWER 50S IN OUR FAR NW CWA. SOUTH
OF THE FRONT TEMPERATURES WERE IN THE LOWER 90S WITH DEWPOINTS IN
THE LOWER TO MID 70S. HEAT INDEX VALUES WERE IN THE MID 90S TO 100
IN OUR SOUTHERN CWA.

THE HI-RES HRRR MODEL FIRES UP THUNDERSTORMS BY LATE THIS AFTERNOON
SOUTH OF INTERSTATE 80 ALONG AND SOUTH OF THE FRONT. SBCAPES ARE
EXPECTED TO BE MORE THAN 5000 J/KG BUT DEEP LAYER SHEAR IS VERY
WEAK. BUFKIT SHOWS THE CIN DIMINISHING BY MID AFTERNOON.
PRECIPITABLE WATERS INCREASE TO OVER 1.8 INCHES. THESE PARAMETERS
SUGGEST THE STRONGER STORMS WOULD PRODUCE DAMAGING WIND GUSTS AND
TORRENTIAL RAINS. WITH FREEZING LEVELS AT 13K THE THREAT OF LARGE
HAIL IS LOW. THE NAM FIRES UP THUNDERSTORMS THIS EVENING SO IS
LATER THAN THE HRRR BUT FOR NOW THE FORECAST HINGES ON THE MESO
MODEL. SPC HAS A SLIGHT RISK OF SEVERE IN OUR SOUTHERN COUNTIES.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 325 PM CDT WED JUN 10 2015

FORECAST FOCUS ON THUNDERSTORMS TONIGHT AND THURSDAY.

TONIGHT...FRONT WILL STALL IN OUR SOUTHERN CWA THIS EVENING AS IT
RUNS INTO RIDGING ALOFT THAT EXTENDS FROM TX TO MO. AS THE LOW
LEVEL JET INTENSIFIES SOMEWHAT OVERNIGHT THIS FRONT WILL BEGIN
LIFTING SLOWLY BACK TO THE NORTH AS A WARM FRONT. SCATTERED
THUNDERSTORMS IN OUR SOUTHERN CWA WILL GRADUALLY SPREAD NORTHWARD
WITH THE FRONT AND ON THE NOSE OF THE LOW LEVEL JET. UPPER LEVEL
DIVERGENCE ALSO INCREASES OVERNIGHT AS AN UPPER LEVEL TROUGH
PUSHES INTO THE PLAINS. THERE IS THE POTENTIAL FOR SEVERE WEATHER
AND HEAVY RAINFALL. MINIMUM TEMPERATURES WILL RANGE FROM THE MID
60S NORTH TO AROUND 70 SOUTH.

THURSDAY...THE SEVERE WEATHER THREAT INCREASES AS A SURFACE
CYCLONE TRACKS INTO WESTERN IA BY LATE AFTERNOON WITH THE WARM
FRONT LIFTING INTO OUR NORTHERN CWA. DEEP LAYER SHEAR BECOMES
STRONG (50 KT) DURING THE AFTERNOON AND SBCAPES INCREASE TO
2500-3000 J/KG. THUNDERSTORMS WILL BE LIKELY ESPECIALLY IN OUR
NORTH CLOSER TO THE WARM FRONT...AND THEN SPREADING INTO OUR
WESTERN CWA AS THE STRONGER FORCING ARRIVES. LARGE HAIL AND
DAMAGING WINDS APPEAR LIKELY BUT THE MAIN TORNADO THREAT AT THIS
TIME LOOKS TO BE TO OUR WEST CLOSER TO THE SURFACE LOW AND TRIPLE
POINT. SPC HAS A SLIGHT RISK OF SEVERE STORMS OVER OUR ENTIRE CWA.
MAXIMUM TEMPERATURES WILL RANGE FROM THE UPPER 70S ALONG HIGHWAY
20 TO NEAR 90 IN OUR FAR SOUTH. HEAT INDEX VALUES WILL BE IN THE
LOWER TO MID 90S IN OUR FAR SOUTH.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 325 PM CDT WED JUN 10 2015

MAIN FORECAST CONCERN FOR THE LONG TERM IS THE ACTIVE
PATTERN AND ROUND OF RAIN AND THUNDERSTORMS.  IT APPEARS AS THOUGH
THE PATTERN HAS SHIFTED NORTH INTO OUR AREA THROUGH THE LONG TERM AT
LEAST.  SHOWERS AND THUNDERSTORMS ARE POSSIBLE EVERY DAY FOR THE
EXCEPTION OF FRIDAY NIGHT AND SATURDAY.  WITH FORECAST QPF AMOUNTS
WE MAY START TO SEE SOME HYDRO IMPACTS ON OUR WATERWAYS.

THURSDAY EVENING INTO FRIDAY MORNING...MODELS ARE IN GOOD AGREEMENT
WITH A SFC CYCLONE PASSING THROUGH THE NORTHERN CWA.  WARM FRONT
SHOULD BE JUST NORTH OF THE CWA.  1000-700 AND H85 MOIST TRANS VECS
PEG AREAS ACROSS SOUTHERN MN INTO CENTRAL WI.  THIS AREA WILL BE THE
AREA FOR THE BEST CHANCE FOR HEAVY RAIN. HOWEVER WITH THE CAPE
ACROSS OUR AREA ALONG WITH HIGH PWATS OF CLOSE TO 2 INCHES...
SUGGESTS THAT HEAVY RAIN COULD FALL WITH ANY THUNDERSTORM THAT
DEVELOPS ACROSS THE CWA THURSDAY NIGHT. AN ISOLATED FLASH FLOOD
THREAT COULD EXIST ACROSS THE NORTHERN CWA THURSDAY EVENING INTO
FRIDAY AM.

MODELS ARE IN AGREEMENT WITH THE PREVIOUS FORECASTERS IDEAS ON THE
SYSTEM MOVING OUT OF THE AREA QUICKLY FRIDAY DURING THE DAY.  THIS
WILL LEAD TO A DRY FRIDAY EVENING INTO SATURDAY...WITH TEMPERATURES
CLOSER TO NORMAL THEN THE FLOW TURNS ZONAL AND EVEN SW.  A SERIES OF
WAVES WILL LEAD TO THE CHANCE FOR RAIN AND THUNDERSTORMS THROUGH THE
REST OF THE LONG TERM.  MOISTURE WILL REMAIN OVER THE AREA.  AS WE
GET CLOSER TO EACH OF EVENTS...THE MESOSCALE FEATURES WILL BECOME
BETTER FORECAST AND DETAILS WILL BE POSSIBLE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 100 PM CDT WED JUN 10 2015

VFR CONDS THROUGH THIS TAF CYCLE. HOWEVER...MVFR/LCL IFR CONDS IN
THUNDERSTORMS THAT FIRE UP LATER THIS AFTERNOON SOUTH OF INTERSTATE
80 ALONG AND AHEAD OF A SLOW MOVING WEAKENING COLD FRONT.
SCATTERED THUNDERSTORMS SHOULD GRADUALLY SPREAD NORTHWARD TONIGHT
INTO THURSDAY MORNING AS THE FRONT RETURNS AS A WARM FRONT.

WIND FORECAST...FOR KCID/KDBQ/KMLI NORTHWEST TO NORTH WINDS THIS
AFTERNOON BECOMING NORTHEAST TONIGHT THEN SOUTHEAST ON THURSDAY.
WIND SPEEDS AROUND 10 KNOTS OR LESS. FOR KBRL...SOUTHWEST TO WEST
THIS AFTERNOON BECOMING NORTHEAST TONIGHT THEN SOUTH ON THURSDAY.
WIND SPEEDS AROUND 10 KNOTS OR LESS.

&&

.HYDROLOGY...
ISSUED AT 325 PM CDT WED JUN 10 2015

WITH WPC FORECAST OF CLOSE TO 3 INCHES OF RAIN TO OUR NORTH...IT
LOOKS AS THOUGH WE MAY SEE SOME FLOODING ISSUES ON OUR RIVERS AS THE
THE WATER IS ROUTED INTO OUR AREA.  CONTINGENCY FORECASTS SUGGEST
THAT SOME OF THE SITES COULD REACH FLOOD STAGE IF THE CURRENT
FORECAST HOLDS TRUE.  AS A RESULT...CUSTOMERS WITH INTERESTS AROUND
THE RIVERS SHOULD PAY ATTENTION FOR POSSIBLE FLOODING IN THE NEXT
FEW DAYS TO WEEK.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...GIBBS
AVIATION...HAASE
HYDROLOGY...GIBBS
Hazardous weather outlook, Jun 10, 3:55 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
355 PM CDT WED JUN 10 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-112100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
355 PM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING SOUTH OF INTERSTATE 80. THE PRIMARY THREAT WILL BE
DAMAGING WINDS...WITH A MUCH LESSER THREAT FOR LARGE HAIL. THE
STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE STORMS SOUTH
OF INTERSTATE 80.

IN ADDITION TO THE THREAT FOR THUNDERSTORMS...THE HEAT INDEX WILL
PUSH WELL INTO THE 90S TO AROUND 100 SOUTH OF I-80 THIS AFTERNOON
INTO EARLY THIS EVENING.

A CHANCE FOR STORMS WILL SPREAD NORTHWARD ACROSS THE ENTIRE
OUTLOOK AREA TONIGHT AS THE FRONT BEGINS TO LIFT SLOWLY NORTHWARD.
THERE WILL BE A CONTINUED POTENTIAL FOR DAMAGING WINDS...HOWEVER
THE PRIMARY THREAT LATER TONIGHT WILL SHIFT TO HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL CONTINUE TO MOVE NORTH ACROSS THE OUTLOOK AREA
ON THURSDAY. COVERAGE AND INTENSITY OF THESE STORMS MAY INCREASE
DURING THE AFTERNOON AS LOW PRESSURE PUSHES INTO WESTERN IOWA. DAMAGING
WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS...ALONG WITH
LOCALLY HEAVY RAIN. THE STORM PREDICTION CENTER HAS A SLIGHT RISK
FOR SEVERE STORMS OVER THE ENTIRE OUTLOOK AREA THURSDAY AND THURSDAY
EVENING.

THEN ANOTHER ROUND OF STORMS WILL LOOK TO MOVE IN ACROSS THE AREA
FROM THE WEST THURSDAY NIGHT AND LAST INTO FRIDAY MORNING. SOME
OF THESE STORMS MAY BE ABLE TO PRODUCE GUSTY WINDS. OF A MORE
WIDESPREAD THREAT WILL BE VERY HEAVY RAIN AND INTENSE RAINFALL
RATES WITH THESE THURSDAY NIGHT STORMS. LATEST THINKING SUGGEST
AREAS ALONG AND NORTHWEST OF A LINE FROM CEDAR RAPIDS...TO DUBUQUE
IOWA WILL HAVE THE BEST CHANCE OF BEING IMPACTED BY THESE HEAVY
RAIN PRODUCING STORMS WITH OVER AN INCH POSSIBLE BY FRIDAY
MORNING. SOME AREAS THAT GET HIT REPEATEDLY BY THE STORMS MAY BE
AT RISK FOR SOME LOCALIZED FLASH FLOODING THURSDAY NIGHT INTO
EARLY FRIDAY MORNING.

PERIODIC EPISODES OF THUNDERSTORMS WILL THEN AGAIN BE POSSIBLE
FROM SATURDAY NIGHT THROUGH TUESDAY. THERE WILL BE SOME POTENTIAL
FOR SEVERE WEATHER AT TIMES...BUT IT IS TOO EARLY TO DETERMINE
SPECIFIC DETAILS AND TIMING. REPEATED ROUNDS OF HEAVY RAIN COULD
LEAD TO FLOODING PROBLEMS ACROSS MUCH OF THE OUTLOOK AREA BY EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
AND AGAIN THURSDAY INTO THURSDAY NIGHT.

HAASE

In the hours before

Special weather statement, Jun 10, 4:28 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
428 PM CDT WED JUN 10 2015

IAZ078-087>089-098-099-ILZ016>018-024>026-034-035-MOZ009-010-
110030-
LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENRY IL-
BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-
CLARK-
INCLUDING THE CITIES OF...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
428 PM CDT WED JUN 10 2015

...VERY HIGH HEAT INDEX READINGS LATE THIS AFTERNOON AND
EVENING...

TEMPERATURES IN THE LOWER 90S COMBINED WITH VERY HIGH HUMIDITY
LEVELS WERE RESULTING IN HEAT INDEX READINGS FROM THE UPPER 90S
TO NEAR 103 OVER SOUTHEAST IOWA...NORTHEAST MISSOURI...AND WEST
CENTRAL ILLINOIS LATE THIS AFTERNOON. THE VERY WARM AND HUMID
CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS.

IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE TO THE HEAT
OR STRENUOUS ACTIVITY. DRINK PLENTY OF FLUIDS TO AVOID
DEHYDRATION.

SHEETS
Local storm report, Jun 10, 5:33 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
533 PM CDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             HENNEPIN                41.26N 89.32W
06/10/2015  M1.00 INCH       PUTNAM             IL   LAW ENFORCEMENT

            QUARTER SIZED HAIL IS FALING WITH HEAVY RAIN

&&

DC
Local storm report, Jun 10, 5:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
545 PM CDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             1 S HENNEPIN            41.24N 89.32W
06/10/2015  E1.00 INCH       PUTNAM             IL   EMERGENCY MNGR

&&

UTTECH
Local storm report, Jun 10, 5:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
548 PM CDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             GRANVILLE               41.26N 89.23W
06/10/2015  E1.00 INCH       PUTNAM             IL   EMERGENCY MNGR

            HAIL JUST BEGAN.

0545 PM     HAIL             HENNEPIN                41.26N 89.32W
06/10/2015  M1.00 INCH       PUTNAM             IL   EMERGENCY MNGR

            HAIL HAS BEEN FALLING FOR THE PAST 15 MINUTES.

&&

DLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:30 AM CDTSpecial Weather StatementDVNMercer30 min
Jun 10, 5:20 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam40 min
Jun 10, 6:21 PM CDTFlash Flood WarningDVNPutnam3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.